Alert archive / Arizona / Blowing Dust Advisories in 2012
Blowing Dust Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jun 27, 2012, 2:57 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2012, 2:57 PM MST (21:57 UTC)
- Expired
- Jun 27, 2012, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS75 KTWC 272157 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 257 PM MST WED JUN 27 2012 AZZ504-272300- /O.NEW.KTWC.DU.Y.0003.120627T2157Z-120627T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 257 PM MST WED JUN 27 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...OUTFLOW WINDS FROM THUNDERSTORMS NEAR VAIL WILL CONTINUE TO PUSH NORTHWEST THROUGH THE TUCSON METRO AREA THROUGH 4 PM. THESE WILL PRODUCE LOCALIZED AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITY TO LESS THAN ONE MILE. THE AREAS MOST LIKELY TO SEE THE REDUCED VISIBILITIES WILL BE ON THE SOUTH AND SOUTHEAST SIDES OF TUCSON METRO AREA. * WINDS...25 TO 40 MPH WITH STRONGEST OUTFLOW WINDS. * VISIBILITY...VISIBILITY WILL DROP TO BETWEEN ONE QUARTER OF A MILE AND ONE MILE IN THE AREA OF BLOWING DUST. * IMPACTS...LIMITED VISIBILITIES MAY CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. && $$
2 follow-up statements
830 WWUS75 KTWC 272254 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 354 PM MST WED JUN 27 2012 AZZ504-280000- /O.EXP.KTWC.DU.Y.0003.000000T0000Z-120627T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 354 PM MST WED JUN 27 2012 ...BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE BLOWING DUST ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. BLOWING DUST GENERATED BY HIGH WINDS FROM THUNDERSTORMS SOUTH AND EAST OF TUCSON EARLIER CONTINUED TO SPREAD NORTH AND WEST OF THE AREA. THUS...THE BLOWING DUST ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM MST. $$ AZZ502-505-280100- /O.EXB.KTWC.DU.Y.0003.120627T2300Z-120628T0100Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 354 PM MST WED JUN 27 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...OUTFLOW WINDS FROM THUNDERSTORMS SOUTH AND EAST OF TUCSON EARLIER CONTINUED TO SPREAD NORTH AND WEST OF THE METRO AREA. LOCALIZED VISIBILITY TO LESS THAN ONE MILE CAN BE ANTICIPATED. * WINDS...25 TO 40 MPH WITH STRONGEST OUTFLOW WINDS. * VISIBILITY...VISIBILITY WILL DROP TO BETWEEN ONE QUARTER OF A MILE AND ONE MILE IN THE AREA OF BLOWING DUST. * IMPACTS...LIMITED VISIBILITIES MAY CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN CASA GRANDE AND TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. && $$
551 WWUS75 KTWC 280102 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 602 PM MST WED JUN 27 2012 AZZ502-505-280215- /O.EXP.KTWC.DU.Y.0003.000000T0000Z-120628T0100Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...PICACHO PEAK STATE PARK 602 PM MST WED JUN 27 2012 ...BLOWING DUST ADVISORY HAS EXPIRED... THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. BLOWING DUST HAD MOVED NORTH AND WEST OF THE ADVISORY AREA. $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jun 27, 2:10 PM MST, 47 minutes earlier.
Area forecast discussion, Jun 27, 2:10 PM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST WED JUN 27 2012 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING. EXPECT DRY CONDITIONS THURSDAY THROUGH SUNDAY EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NEAR MOUNTAINS. SCATTERED THUNDERSTORMS WILL RETURN BY THE FOURTH OF JULY HOLIDAY AS AN UPPER LEVEL TROUGH APPROACHES FROM THE SOUTHEAST. && .DISCUSSION...BASED ON RADAR TRENDS AS WELL AS VARIOUS MESOSCALE MODELS...HAVE OPTED FOR SCATTERED COVERAGE OF SHOWERS/TSTMS THRU THIS EVENING ACROSS MUCH OF THIS FORECAST AREA. PRECIP-FREE CONDITIONS TO CONTINUE ACROSS WRN PIMA COUNTY. BULK OF ACTIVITY TO END BY MIDNIGHT. HOWEVER...CANNOT RULE OUT A FEW LINGERING SHOWERS LATE TONIGHT...OR SIMILAR TO LAST NIGHT. ANY PRECIP SHOULD END BY DAYBREAK THUR. STILL ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON THURSDAY. FRI-SUN... 27/12Z GFS/ECMWF SIMILAR WITH DEPICTING UPPER HIGH TO BE CENTERED GENERALLY OVER SE AZ. PRECIP-FREE CONDITIONS TO OCCUR ACROSS MUCH OF THE AREA. HOWEVER...AT THIS TIME APPEARS THAT THERE WILL STILL BE ENOUGH MOISTURE TO SUPPORT A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAINLY NEAR THE NEW MEXICO BORDER. MON... UPPER HIGH IS PROGGED TO MIGRATE TOWARD THE FOUR CORNERS REGION. SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON WITH DRY CONDITIONS ELSEWHERE. TUE-WED... 27/12Z GFS HAS TRENDED TOWARD SEVERAL ECMWF SOLUTIONS WITH RESPECT TO MOVING INVERTED TROUGH WWD ACROSS CHIHUAHUA AND SONORA. HAVE NOTED THAT THE 27/12Z ECMWF QPF/S FOR INDEPENDENCE DAY GENERALLY RANGE FROM ONE HALF OF AN INCH TO 1.50 INCHES. GFS DEPICTED MARKEDLY LESS QPF ON THE FOURTH OF JULY. AT ANY RATE...THE OFFICIAL FORECAST WILL REFLECT SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS TUE-WED. THE EXCEPTION IS WRN PIMA COUNTY WHERE FOR NOW HAVE MAINTAINED DRY CONDITIONS. HIGH TEMPS THUR-SUN TO AVERAGE ABOUT 3-5 DEGS F ABOVE NORMAL. AT THIS TIME APPEARS THAT DAYTIME TEMPS WILL REMAIN A FEW DEGREES BELOW HEAT ADVISORY CRITERIA...PARTICULARLY WEST OF TUCSON. COOLING TREND TO OCCUR MON-WED...WITH DAYTIME TEMPS BY THE FOURTH OF JULY TO BE A FEW DEGS BELOW NORMAL. HIGH TEMPS WED MAY BE CONSIDERABLY COOLER IF THE ECMWF IS REALITY. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN BULK OF PRECIP TO END BY 28/06Z. WIND GUSTS TO AROUND 45 KTS VICINITY STRONGEST TSRA. ISOLD-SCT TSRA/SHRA MAINLY EAST AND SOUTH OF KTUS THURSDAY AFTERNOON. OTHERWISE...VFR CONDITIONS WITH SURFACE WIND GENERALLY LESS THAN 10 KTS THRU THURSDAY AFTERNOON OR 29/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY FROM TUCSON EASTWARD AND SOUTHWARD THIS EVENING. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS. A GRADUAL DRYING TREND IS ON TAP THURSDAY THROUGH SUNDAY. THERE WILL STILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY NEAR THE MOUNTAINS. THEREAFTER...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO RETURN NEXT TUESDAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH APPROACHES THE AREA. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 27, 9:14 AM MST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 914 AM MST WED JUN 27 2012 AZZ502>509-511>515-280600- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 914 AM MST WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. THESE STRONG WINDS MAY PRODUCE LOCALIZED AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY. EXPECT DRY CONDITIONS FRIDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL INCREASE EARLY NEXT WEEK AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510-280600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- 914 AM MST WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL INCREASE NEXT TUESDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 27, 2:30 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST WED JUN 27 2012
AZZ503-504-507-513-514-272200-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-SANTA CATALINA AND RINCON
MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA
INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER
VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND
ALTAR VALLEYS INCLUDING NOGALES AZ-
230 PM MST WED JUN 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 300 PM
MST...
AT 227 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF SAHUARITA...OR 18 MILES EAST OF
GREEN VALLEY...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA...CORONA DE
TUCSON...VAIL...RITA RANCH AND SAGUARO NATIONAL PARK EAST.
LAT...LON 3189 11111 3200 11107 3220 11075 3203 11046
3177 11066
TIME...MOT...LOC 2130Z 126DEG 17KT 3195 11076The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 30 min |
| Jun 27, 3:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
Nearby
Blowing Dust Advisories in Arizona, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.